Alert archive / Vermont / Severe Thunderstorm Warnings in 2008
Severe Thunderstorm Warning 13, NWS Burlington, VT
NWS Burlington, VT issued this severe thunderstorm warning at Jun 10, 2008, 3:37 PM EDT for 9 counties in Vermont. It was in force for 53 min. 4 reports came from inside the area while it was in force.
The area
The outline as issued, with what was reported inside it.
The facts
- Issued
- Jun 10, 2008, 3:37 PM EDT (19:37 UTC)
- Expired
- Jun 10, 2008, 4:30 PM EDT
- In force
- 53 min
- Issued by
- NWS Burlington, VT
- Area
- Storm-based polygon
Counties Addison County, VT, Caledonia County, VT, Essex County, VT, Lamoille County, VT, Orange County, VT, Orleans County, VT, Rutland County, VT, Washington County, VT, Windsor County, VT
The radar
The Burlington radar (KCXX), 82 km from the middle of the area, began a volume at 19:40 UTC, the scan nearest the moment this went out.
Open the radar archive at this moment
The archived warnings, watches and discussions in force at that minute are drawn over the scan, this one among them.
What was reported inside it
| Time | Report | Where | Remark |
|---|---|---|---|
| Jun 10, 3:42 PM EDT | TSTM WND DMG | Berlin, VT | TREES DOWN ON ROUTE 112. |
| Jun 10, 3:45 PM EDT | TSTM WND DMG | Barre, VT | TREES DOWN BLOCKING INTERSTATE 89 AT EXIT 6 NORTH. |
| Jun 10, 3:45 PM EDT | TSTM WND DMG | Northfield, VT | TREES DOWN AT EXIT 5 ON INTERSTATE 89 SOUTHBOUND. |
| Jun 10, 4:18 PM EDT | TSTM WND DMG | Barnet, VT | WIRES DOWN IN BARNET...RYEGATE...AND LOWER WATERFORD. |
Local storm reports filed while the alert was in force, from inside its polygon or its counties.
Did it verify
Verified. The Iowa Environmental Mesonet's Cow matched 4 storm reports to this severe thunderstorm warning; the first came 5 minutes after it went out.
Cow counts a report within 15 km of the polygon while the warning was in force: a tornado for a tornado warning; hail of 1 inch or more, a gust of 58 mph or more or wind damage for a severe thunderstorm warning; a flash flood report for a flash flood warning.
The watch it was issued in
The SPC watch in force over the same counties when this warning went out.
| Issued | Product | Office | Lasted |
|---|---|---|---|
| Jun 10, 10:02 AM EDT | Tornado Watch | SPC | 8 hr |
The nearest sounding before it
Gray, ME (KGYX), launched 12:00Z, 7.6 hours before the alert went out and 166 km from the middle of its area. This is the routine balloon launch nearest before it, the air the forecaster had in hand, not a measurement taken for the alert.
- Mixed-layer CAPE
- 535 J/kg
- Mixed-layer CIN
- -156 J/kg
- Mixed-layer LCL
- 1177 m above ground
- 0-6 km bulk shear
- 23 kt
- 0-1 km storm-relative helicity
- 104 m²/s²
- 0-3 km storm-relative helicity
- 102 m²/s²
- Significant tornado parameter
- 0.0
- Supercell composite
- 0.0
The text
As transmitted, in the capitals the NWS used until 2016.
000
WUUS51 KBTV 101939
SVRBTV
VTC001-005-009-015-017-019-021-023-027-102030-
/O.NEW.KBTV.SV.W.0013.080610T1937Z-080610T2030Z/
BULLETIN - EAS ACTIVATION REQUESTED
SEVERE THUNDERSTORM WARNING
NATIONAL WEATHER SERVICE BURLINGTON VT
337 PM EDT TUE JUN 10 2008
THE NATIONAL WEATHER SERVICE IN BURLINGTON HAS ISSUED A
* SEVERE THUNDERSTORM WARNING FOR...
ADDISON COUNTY IN CENTRAL VERMONT
ORANGE COUNTY IN CENTRAL VERMONT
WASHINGTON COUNTY IN CENTRAL VERMONT
CALEDONIA COUNTY IN NORTHEAST VERMONT
ESSEX COUNTY IN NORTHEAST VERMONT
ORLEANS COUNTY IN NORTHEAST VERMONT
LAMOILLE COUNTY IN NORTHWEST VERMONT
RUTLAND COUNTY IN SOUTHERN VERMONT
WINDSOR COUNTY IN SOUTHERN VERMONT
* UNTIL 430 PM EDT.
* AT 335 PM EDT...TRAINED WEATHER SPOTTERS REPORTED A LINE OF SEVERE
THUNDERSTORMS CAPABLE OF PRODUCING NICKEL SIZE HAIL...AND
DESTRUCTIVE WINDS IN EXCESS OF 70 MPH. THESE STORMS WERE LOCATED
ALONG A LINE EXTENDING FROM 12 MILES NORTHWEST OF WORCESTER TO
HANCOCK...AND MOVING EAST AT 35 MPH.
* SEVERE THUNDERSTORMS WILL BE NEAR...
BETHEL...BARNARD...SILVER LAKE STATE PARK AND NORTHFIELD FALLS
AROUND 345 PM EDT.
POMFRET...RANDOLPH CENTER...WORCESTER AND MONTPELIER AROUND 350 PM
EDT.
WOLCOTT AND WEST HARTFORD AROUND 355 PM EDT.
A TORNADO WATCH REMAINS IN EFFECT FOR THE WARNED AREA. IF A TORNADO
IS SPOTTED... ACT QUICKLY AND MOVE TO A PLACE OF SAFETY IN A STURDY
STRUCTURE...SUCH AS A BASEMENT OR SMALL INTERIOR ROOM.
IN ADDITION TO LARGE HAIL AND DAMAGING WINDS...CONTINUOUS CLOUD TO
GROUND LIGHTNING IS OCCURRING WITH THIS STORM.
LAT...LON 4432 7199 4427 7205 4417 7204 4375 7221
4371 7228 4366 7231 4368 7288 4385 7298
4416 7270 4466 7250 4467 7185
TIME...MOT...LOC 1937Z 255DEG 38KT 4448 7272 4393 7279
$$
DMD2 follow-up statements
000
WWUS51 KBTV 102004
SVSBTV
SEVERE WEATHER STATEMENT
NATIONAL WEATHER SERVICE BURLINGTON VT
404 PM EDT TUE JUN 10 2008
VTC001-021-102014-
/O.CAN.KBTV.SV.W.0013.000000T0000Z-080610T2030Z/
ADDISON VT-RUTLAND VT-
404 PM EDT TUE JUN 10 2008
...THE SEVERE THUNDERSTORM WARNING FOR NORTHEASTERN RUTLAND AND
SOUTHEASTERN ADDISON COUNTIES IS CANCELLED...
A TORNADO WATCH REMAINS IN EFFECT UNTIL 600 PM EDT TUESDAY EVENING
FOR NORTHERN NEW YORK AND VERMONT.
LAT...LON 4432 7199 4427 7205 4416 7204 4375 7221
4372 7227 4390 7269 4415 7258 4465 7249
4467 7185
TIME...MOT...LOC 2004Z 255DEG 38KT 4459 7219 4415 7233
$$
VTC005-009-015-017-019-023-027-102030-
/O.CON.KBTV.SV.W.0013.000000T0000Z-080610T2030Z/
LAMOILLE VT-CALEDONIA VT-WASHINGTON VT-ORANGE VT-WINDSOR VT-
ORLEANS VT-ESSEX VT-
404 PM EDT TUE JUN 10 2008
...A SEVERE THUNDERSTORM WARNING REMAINS IN EFFECT UNTIL 430 PM EDT
FOR ORANGE AND EASTERN WASHINGTON COUNTIES IN CENTRAL VERMONT...AND
WEST CENTRAL ESSEX...SOUTH CENTRAL ORLEANS AND CALEDONIA COUNTIES IN
NORTHEAST VERMONT...AND SOUTHEASTERN LAMOILLE COUNTY IN NORTHWEST
VERMONT...AND NORTHEASTERN WINDSOR COUNTY IN SOUTHERN VERMONT...
AT 403 PM EDT...THE PUBLIC REPORTED A LINE OF SEVERE THUNDERSTORMS
CAPABLE OF PRODUCING NICKEL SIZE HAIL...AND DESTRUCTIVE WINDS IN
EXCESS OF 70 MPH. THESE STORMS WERE LOCATED ALONG A LINE EXTENDING
FROM GREENSBORO TO ORANGE..MOVING EAST AT 30 MPH.
SEVERE THUNDERSTORMS WILL BE NEAR...
EAST CORINTH...BRADFORD CENTER...EXIT 15 I91 AND WEST GROTON AROUND
410 PM EDT.
SUTTON...WEST NEWBURY...BRADFORD AND EXIT 16 I91 AROUND 415 PM EDT.
WEST BURKE AND MCINDOE FALLS AROUND 420 PM EDT.
A TORNADO WATCH REMAINS IN EFFECT UNTIL 600 PM EDT TUESDAY EVENING
FOR NORTHERN NEW YORK AND VERMONT.
LAT...LON 4432 7199 4427 7205 4416 7204 4375 7221
4372 7227 4390 7269 4415 7258 4465 7249
4467 7185
TIME...MOT...LOC 2004Z 255DEG 38KT 4459 7219 4415 7233
$$
DMD000
WWUS51 KBTV 102029
SVSBTV
SEVERE WEATHER STATEMENT
NATIONAL WEATHER SERVICE BURLINGTON VT
426 PM EDT TUE JUN 10 2008
VTC005-009-015-017-019-023-027-102036-
/O.EXP.KBTV.SV.W.0013.000000T0000Z-080610T2030Z/
LAMOILLE VT-CALEDONIA VT-WASHINGTON VT-ORANGE VT-WINDSOR VT-
ORLEANS VT-ESSEX VT-
426 PM EDT TUE JUN 10 2008
...THE SEVERE THUNDERSTORM WARNING FOR ORANGE AND EASTERN WASHINGTON
COUNTIES IN CENTRAL VERMONT...AND WEST CENTRAL ESSEX...SOUTH CENTRAL
ORLEANS AND CALEDONIA COUNTIES IN NORTHEAST VERMONT...AND
SOUTHEASTERN LAMOILLE COUNTY IN NORTHWEST VERMONT...AND NORTHEASTERN
WINDSOR COUNTY IN SOUTHERN VERMONT EXPIRES AT 430 PM EDT...STORMS
HAVE MOVED OFF TO THE EAST.
A TORNADO WATCH REMAINS IN EFFECT UNTIL 600 PM EDT TUESDAY EVENING
FOR NORTHERN NEW YORK AND VERMONT.
LAT...LON 4432 7199 4427 7205 4416 7204 4375 7221
4372 7227 4390 7269 4415 7258 4465 7249
4467 7185
TIME...MOT...LOC 2026Z 255DEG 38KT 4465 7187 4421 7202
$$
DMDWhat forecasters said that day
The local office's own words before this severe thunderstorm warning went out, as it sent them, from the Iowa Environmental Mesonet's archive of National Weather Service text.
NWS Burlington, VT wrote its last area forecast discussion before this severe thunderstorm warning went out at Jun 10, 3:21 PM EDT, 16 minutes earlier.
Area forecast discussion, Jun 10, 3:21 PM EDT, 16 minutes before
AREA FORECAST DISCUSSION NATIONAL WEATHER SERVICE BURLINGTON VT 321 PM EDT TUE JUN 10 2008 .SYNOPSIS... THE HEAT AND HUMIDITY OF THE LAST FEW DAYS WILL COME TO AN END AS A COLD FRONT MOVES ACROSS THE REGION TONIGHT...ACCOMPANIED BY STRONG TO SEVERE THUNDERSTORMS. THE WEATHER WILL SETTLE DOWN LATER TONIGHT AS HIGH PRESSURE BUILDS INTO THE REGION FOR THE REMAINDER OF THE WEEK. && .NEAR TERM /UNTIL 6 AM WEDNESDAY MORNING/... AS OF 259 PM EDT TUESDAY...AS EXPECTED PRETTY SIGNIFICANT SEVERE WX EVENT UNDERWAY. FIRST STORMS THAT ROLLED INTO WRN NY EARLY THIS AFTERNOON PRODUCED SIGNIFICANT WIND DAMAGE. ONE OF THOSE STORMS CONTINUED INTO CANADA AND BROUGHT 60KT WIND GUST TO DORVAL APRT IN MONTREAL. HOW ABOUT THAT. ADDITIONAL STORMS FIRED IN THE CHAMPLAIN VALLEY ABOUT 2PM AS THEY HIT THE JUICY AIRMASS. MESOANALYSIS SHOWED CAPES IN THE 2500-3500 J/KG2 RANGE ACROSS THE VALLEY AND THAT HELPED THE STORMS EXPLODE. NUMEROUS REPORTS OF LARGE HAIL AND WIND DAMAGE SO FAR. STILL LOTS OF ENERGY ACROSS THE REST OF VERMONT SO NO CHANCE THAT THESE STORMS WILL BE WEAKENING ANYTIME SOON. HAVE ADDED IN PRE-1ST PERIOD WORDING FOR THE LATE AFTN/EVG SVR TSTM THREAT. LOOKING WEST...ITS NOT OVER WITH YET. MAIN COLD FRONT JUST MOVING ACROSS ONTARIO AND RADAR TRENDS STARTING TO FILL IN. BIG QUESTION IS HOW MUCH RECOVERY THE ATMOSPHERE WILL HAVE IN ORDER TO BRING MORE SEVERE WX TO THE REGION. FEELING HERE IS THAT THERE SHOULD BE ENOUGH SUN TO RE-ENERGIZE THE ATMOSPHERE ACROSS NRN NY THE NEXT FEW HOURS...SO CONTINUE WITH THREAT FOR SVR WX AS THE FRONT MOVES INTO THE REGION. ALTHOUGH IT WONT BE AS UNSTABLE AS IT WAS EARLIER...THE FRONT WILL HAVE THE BENEFIT OF STRONGER DYNAMICS SO AT THIS TIME SEE NO REASON TO BACK OFF OF IDEA OF THE EVG ROUND OF SEVERE WX. SHWRS/TSTMS WILL END ABOUT 00Z IN THE WEST AND 06Z IN THE EAST THEN MUCH CALMER WEATHER STARTS BUILDING IN. && .SHORT TERM /6 AM WEDNESDAY MORNING THROUGH THURSDAY/... AS OF 259 PM EDT TUESDAY...NOT A HUGE AMOUNT OF COLD AIR BEHIND THE FRONT...BUT 850 TEMPS DROP TO THE 8-10C RANGE. GOOD ENOUGH TO SUPPORT TEMPS IN THE 70S. PRETTY GOOD MIXING DURING THE AFTERNOON...SO IT MAY BE A LITTLE BREEZY. HAVE PAINTED IN SMALL CHC OF AFTN SHWRS UP ALONG THE BORDER. MODELS SHOWING SOME MINOR INSTABILITY AS A WEAK SHORTWAVE MOVES BY. NOT A LOT OF MOISTURE TO WORK WITH...SO ANY SHOWERS THAT DO HAPPEN WILL BE ISOLATED. POPS ARE LOW ENOUGH NOT TO SHOW UP IN THE ZFP WORDS...BUT THEYLL BE IN THE GRIDS FOR THE GRAPHICAL AND POINT AND CLICK FANS. TOMORROW NIGHT WILL BE MOSTLY CLEAR AND CHILLY...AT LEAST FROM WHAT WEVE ENDURED. THURSDAY LOOKS TO BE ANOTHER DRY DAY WITH SEASONABLE TEMPS. && .LONG TERM /THURSDAY NIGHT THROUGH MONDAY/... AS OF 259 PM EDT TUESDAY...LATEST MEDIUM RANGE OPERATIONAL SOLNS REMAIN IN OVERALL DECENT AGREEMENT SHOWING TWO DISTINCT FRONTAL SYSTEMS AFFECTING THE REGION DURING THE DAY 4-7 TIME FRAME. FIRST AND POTENTIALLY MORE DYNAMIC OF THE TWO TO APPROACH AND CROSS NEW ENGLAND SATURDAY INTO SATURDAY NIGHT. AMPLE MOISTURE RETURN ALONG WITH ROBUST LIFT AND CHANNELED MOISTURE CONVERGENCE ALONG SFC BNDRY SHOULD LEAD TO SCT/NUMEROUS SHOWERS/STORMS. OVERALL SYNOPTIC WIND FIELDS APPEAR RATHER WEAK ...SO THREAT OF SVR APPEARS MARGINAL ATTM. IT SHOULD BE NOTED THAT LAST NIGHT/S EURO SOLN DID OFFER SLOWER TIMING WITH THIS FEATURE...AND WERE IT TO VERIFY FROPA WOULD BE 08-16HRS SLOWER THAN CURRENTLY INDICATED. SFC HIGH PRESSURE THEN RETURNS SEASONABLY WARM AND DRY CONDS BY LATER SUNDAY INTO MONDAY UNDER AMPLE SUNSHINE. THEREAFTER...SECOND FRONTAL SYSTEM PUSHES INTO AREA BY DAY 7(TUESDAY) WITH INCREASING CLOUD COVER AND CHCS OF PCPN. && .AVIATION /19Z TUESDAY THROUGH SUNDAY/... THROUGH 12Z WEDNESDAY...ACTIVE 18HRS AHEAD AS TWO DISTINCT LINES OF STRONG TO SEVERE CONVECTION AFFECT AREA. FIRST LINE TO CROSS NRN NY INTO VT FROM 17-21Z...THEN SECOND LINE FROM 22-03Z AS SFC COLD FRONT CROSSES REGION. ENHANCED LL SHEAR AND TURBULENCE...WITH WIND GUSTS TO 70MPH POSSIBLE WITH STRONGEST STORMS. CIGS GENERALLY VFR...THOUGH LOWERING TO IFR IN ENHANCED CONVECTION. AS FRONT CLEARS AREA OVERNIGHT...SVR THREAT TO END AS WINDS VEER TO WEST- SOUTHWESTERLY AND WIDESPREAD VFR CONDS EXPECTED. 12Z WEDNESDAY THROUGH SATURDAY...A SECONDARY COLD FRONT WILL MOVE INTO THE REGION ON WEDNESDAY WITH SOME SCATTERED RAIN SHOWERS...BUT MAINLY VFR CONDITIONS ARE EXPECTED. A RIDGE OF HIGH PRESSURE WILL BUILD INTO THE REGION WEDNESDAY NIGHT AND REMAIN THROUGH FRIDAY WITH VFR CONDITIONS EXPECTED. A COLD FRONT WILL MOVE SLOWLY EAST TOWARD THE REGION ON SATURDAY WITH A CHANCE OF SHOWERS AND THUNDERSTORMS...WITH SOME AREAS OF MVFR POSSIBLE ON SATURDAY. && .BTV WATCHES/WARNINGS/ADVISORIES... VT...NONE. NY...NONE. && SYNOPSIS...NASH NEAR TERM...NASH SHORT TERM...NASH LONG TERM...JMG AVIATION...JMG
Hazardous weather outlook, Jun 10, 10:18 AM EDT, 5 hours 19 minutes before
HAZARDOUS WEATHER OUTLOOK NATIONAL WEATHER SERVICE BURLINGTON VT 1018 AM EDT TUE JUN 10 2008 NYZ026>031-034-035-087-VTZ001>012-016>019-111430- NORTHERN ST. LAWRENCE-NORTHERN FRANKLIN-EASTERN CLINTON- SOUTHEASTERN ST. LAWRENCE-SOUTHERN FRANKLIN-WESTERN CLINTON- WESTERN ESSEX-EASTERN ESSEX-SOUTHWESTERN ST. LAWRENCE-GRAND ISLE- WESTERN FRANKLIN-ORLEANS-ESSEX-WESTERN CHITTENDEN-LAMOILLE-CALEDONIA- WASHINGTON-WESTERN ADDISON-ORANGE-WESTERN RUTLAND-WINDSOR- EASTERN FRANKLIN-EASTERN CHITTENDEN-EASTERN ADDISON-EASTERN RUTLAND- 1018 AM EDT TUE JUN 10 2008 ...TORNADO WATCH 499 IN EFFECT UNTIL 6 PM EDT THIS AFTERNOON... THIS HAZARDOUS WEATHER OUTLOOK IS FOR NORTHERN NEW YORK...CENTRAL VERMONT...NORTHEAST VERMONT...NORTHWEST VERMONT AND SOUTHERN VERMONT. .DAY ONE...TODAY AND TONIGHT PLEASE LISTEN TO NOAA WEATHER RADIO OR GO TO WEATHER.GOV ON THE INTERNET FOR MORE INFORMATION ABOUT THE FOLLOWING HAZARDS. TORNADO WATCH. .DAYS TWO THROUGH SEVEN...WEDNESDAY THROUGH MONDAY NO HAZARDOUS WEATHER IS EXPECTED AT THIS TIME. .SPOTTER INFORMATION STATEMENT... SKYWARN HAS BEEN ACTIVATED FOR VERMONT AND NORTHERN NEW YORK FOR TODAY. WEATHER SPOTTERS ARE ENCOURAGED TO REPORT SEVERE WEATHER REPORTS ACCORDING TO STANDARD OPERATING PROCEDURES.
In the hours before
Special weather statement, Jun 10, 10:31 AM EDT, 5 hours 6 minutes before
SPECIAL WEATHER STATEMENT NATIONAL WEATHER SERVICE BURLINGTON VT 1031 AM EDT TUE JUN 10 2008 NYZ026>031-034-035-087-VTZ001>012-016>019-102200- NORTHERN ST. LAWRENCE-NORTHERN FRANKLIN-EASTERN CLINTON- SOUTHEASTERN ST. LAWRENCE-SOUTHERN FRANKLIN-WESTERN CLINTON- WESTERN ESSEX-EASTERN ESSEX-SOUTHWESTERN ST. LAWRENCE-GRAND ISLE- WESTERN FRANKLIN-ORLEANS-ESSEX-WESTERN CHITTENDEN-LAMOILLE- CALEDONIA-WASHINGTON-WESTERN ADDISON-ORANGE-WESTERN RUTLAND- WINDSOR-EASTERN FRANKLIN-EASTERN CHITTENDEN-EASTERN ADDISON- EASTERN RUTLAND- INCLUDING THE CITIES OF...MASSENA...MALONE...PLATTSBURGH... STAR LAKE...SARANAC LAKE...TUPPER LAKE...DANNEMORA... LAKE PLACID...PORT HENRY...TICONDEROGA...OGDENSBURG...POTSDAM... GOUVERNEUR...ALBURGH...SOUTH HERO...ST. ALBANS...NEWPORT... ISLAND POND...BURLINGTON...JOHNSON...STOWE...ST. JOHNSBURY... MONTPELIER...MIDDLEBURY...VERGENNES...BRADFORD...RANDOLPH... RUTLAND...SPRINGFIELD...WHITE RIVER JUNCTION...ENOSBURG FALLS... RICHFORD...UNDERHILL...BRISTOL...RIPTON...EAST WALLINGFORD... KILLINGTON 1031 AM EDT TUE JUN 10 2008 ...SPECIAL WEATHER STATEMENT... THE NATIONAL WEATHER SERVICE HAS ISSUED A TORNADO WATCH FOR ALL OF VERMONT AND NORTHERN NEW YORK...UNTIL 6PM THIS EVENING. A STRONG COLD FRONT WILL APPROACH AND CROSS THE REGION THIS AFTERNOON INTO EARLY THIS EVENING WITH WIDESPREAD THUNDERSTORM ACTIVITY. WITH HOT AND UNSTABLE AIR ACROSS THE REGION...CONDITIONS ARE RIPE FOR MANY OF THESE STORMS TO BECOME SEVERE...ALONG WITH DAMAGING WINDS...LARGE HAIL...AND POSSIBLY A FEW TORNADOES IN AND CLOSE TO THE WATCH AREA. PERSONS ACROSS NORTHERN NEW YORK AND VERMONT SHOULD BE ALERT FOR RAPIDLY CHANGING WEATHER CONDITIONS, AND SEEK SAFE SHELTER SHOULD THREATENING WEATHER APPROACHES. STAY TUNED TO NOAA WEATHER RADIO, COMMERCIAL RADIO OR TELEVISION OUTLETS FOR THE LATEST SEVERE WEATHER INFORMATION. JMG
Special weather statement, Jun 10, 10:46 AM EDT, 4 hours 51 minutes before
SPECIAL WEATHER STATEMENT NATIONAL WEATHER SERVICE BURLINGTON VT 1046 AM EDT TUE JUN 10 2008 NYZ026>031-034-035-087-101645- NORTHERN FRANKLIN-NORTHERN ST. LAWRENCE-SOUTHWESTERN ST. LAWRENCE-SOUTHEASTERN ST. LAWRENCE-EASTERN ESSEX-WESTERN ESSEX-EASTERN CLINTON-WESTERN CLINTON-SOUTHERN FRANKLIN- INCLUDING...CANTON...MALONE...MASSENA...NEWCOMB...OGDENSBURG... PLATTSBURGH...POTSDAM AND SARANAC LAKE 1046 AM EDT TUE JUN 10 2008 ...A TORNADO WATCH IS IN EFFECT UNTIL 6 PM FOR NORTHERN NEW YORK AND VERMONT... AT 1042 AM EDT NATIONAL WEATHER SERVICE DOPPLER RADAR INDICATED AN LINE OF SEVERE THUNDERSTORMS IN WESTERN NEW YORK MOVING NORTHEAST AT 48 MPH. THESE STORMS WILL BE REACHING SOUTHWESTERN SAINT LAWRENCE COUNTY BY SHORTLY AFTER NOON. THESE THUNDERSTORMS ARE PRODUCING DAMAGING WINDS WHICH ARE DOWNING TREES AND POWER LINES. SEEK SAFE SHELTER INSIDE A BUILDING OR VEHICLE IF THREATENING WEATHER APPROACHES. SMALL HAIL AND WIND GUSTS OF 35 MPH OR HIGHER MAY ACCOMPANY ANY THUNDERSTORMS TODAY. JAN
Local storm report, Jun 10, 1:21 PM EDT, 2 hours 16 minutes before
PRELIMINARY LOCAL STORM REPORT
NATIONAL WEATHER SERVICE BURLINGTON VT
121 PM EDT TUE JUN 10 2008
..TIME... ...EVENT... ...CITY LOCATION... ...LAT.LON...
..DATE... ....MAG.... ..COUNTY LOCATION..ST.. ...SOURCE....
..REMARKS..
1235 PM TSTM WND DMG RUSSELL 44.43N 75.15W
06/10/2008 ST. LAWRENCE NY PUBLIC
WINDSPREAD TREES DOWN.
1250 PM TSTM WND DMG COLTON 44.55N 74.94W
06/10/2008 ST. LAWRENCE NY EMERGENCY MNGR
NUMEROUS TREES DOWN.
1259 PM TSTM WND GST POTSDAM 44.67N 74.99W
06/10/2008 M58.00 MPH ST. LAWRENCE NY AWOS
0115 PM TSTM WND DMG SARANAC LAKE 44.33N 74.13W
06/10/2008 FRANKLIN NY AMATEUR RADIO
30 INCH TREE BROKEN OFF
&&
GERALDMLocal storm report, Jun 10, 2:04 PM EDT, 1 hour 33 minutes before
PRELIMINARY LOCAL STORM REPORT...SUMMARY
NATIONAL WEATHER SERVICE BURLINGTON VT
204 PM EDT TUE JUN 10 2008
..TIME... ...EVENT... ...CITY LOCATION... ...LAT.LON...
..DATE... ....MAG.... ..COUNTY LOCATION..ST.. ...SOURCE....
..REMARKS..
1235 PM TSTM WND DMG RUSSELL 44.43N 75.15W
06/10/2008 ST. LAWRENCE NY PUBLIC
WINDSPREAD TREES DOWN.
1250 PM TSTM WND DMG COLTON 44.55N 74.94W
06/10/2008 ST. LAWRENCE NY EMERGENCY MNGR
NUMEROUS TREES DOWN.
1259 PM TSTM WND GST POTSDAM 44.67N 74.99W
06/10/2008 M58.00 MPH ST. LAWRENCE NY AWOS
0110 PM TSTM WND DMG MOIRA 44.82N 74.56W
06/10/2008 FRANKLIN NY PUBLIC
NUMEROUS TREES DOWN.
0115 PM TSTM WND DMG SARANAC LAKE 44.33N 74.13W
06/10/2008 FRANKLIN NY AMATEUR RADIO
30 INCH TREE BROKEN OFF
0119 PM TSTM WND GST MALONE 44.85N 74.29W
06/10/2008 M59.00 MPH FRANKLIN NY CO-OP OBSERVER
0140 PM TSTM WND DMG WHIPPLEVILLE 44.81N 74.26W
06/10/2008 FRANKLIN NY CO-OP OBSERVER
WIDESPREAD TREES DOWN MALONE TO WESTVILLE. RT 8 AND 5
CLOSED.
0150 PM TSTM WND DMG 5 SW ALTONA 44.84N 73.73W
06/10/2008 CLINTON NY AMATEUR RADIO
30 INCH TREE SNAPPED OFF 8 FEET ABOVE GROUND. 10 INCH
TREE LIMBS DOWN. ROADS CLOSED.
0200 PM TSTM WND DMG 2 S KEESEVILLE 44.48N 73.48W
06/10/2008 ESSEX NY AMATEUR RADIO
10 INCH TREES DOWN
&&
GERALDMLocal storm report, Jun 10, 2:44 PM EDT, 53 minutes before
PRELIMINARY LOCAL STORM REPORT...SUMMARY
NATIONAL WEATHER SERVICE BURLINGTON VT
244 PM EDT TUE JUN 10 2008
..TIME... ...EVENT... ...CITY LOCATION... ...LAT.LON...
..DATE... ....MAG.... ..COUNTY LOCATION..ST.. ...SOURCE....
..REMARKS..
1235 PM TSTM WND DMG RUSSELL 44.43N 75.15W
06/10/2008 ST. LAWRENCE NY PUBLIC
WINDSPREAD TREES DOWN.
1250 PM TSTM WND DMG COLTON 44.55N 74.94W
06/10/2008 ST. LAWRENCE NY EMERGENCY MNGR
NUMEROUS TREES DOWN.
1259 PM TSTM WND GST POTSDAM 44.67N 74.99W
06/10/2008 M58.00 MPH ST. LAWRENCE NY AWOS
0110 PM TSTM WND DMG MOIRA 44.82N 74.56W
06/10/2008 FRANKLIN NY PUBLIC
NUMEROUS TREES DOWN.
0115 PM TSTM WND DMG SARANAC LAKE 44.33N 74.13W
06/10/2008 FRANKLIN NY AMATEUR RADIO
30 INCH TREE BROKEN OFF
0119 PM TSTM WND GST MALONE 44.85N 74.29W
06/10/2008 M59.00 MPH FRANKLIN NY CO-OP OBSERVER
0140 PM TSTM WND DMG WHIPPLEVILLE 44.81N 74.26W
06/10/2008 FRANKLIN NY CO-OP OBSERVER
WIDESPREAD TREES DOWN MALONE TO WESTVILLE. RT 8 AND 5
CLOSED.
0145 PM TSTM WND DMG SARANAC LAKE 44.33N 74.13W
06/10/2008 FRANKLIN NY LAW ENFORCEMENT
NUMEROUS TREES DOWN PER STATE POLICE.
0149 PM TSTM WND DMG BEEKMANTOWN 44.77N 73.48W
06/10/2008 CLINTON NY BROADCAST MEDIA
NUMEROUS TREES DOWN.
0150 PM TSTM WND DMG 5 SW ALTONA 44.84N 73.73W
06/10/2008 CLINTON NY AMATEUR RADIO
30 INCH TREE SNAPPED OFF 8 FEET ABOVE GROUND. 10 INCH
TREE LIMBS DOWN. ROADS CLOSED.
0152 PM TSTM WND DMG ALTONA 44.89N 73.66W
06/10/2008 CLINTON NY BROADCAST MEDIA
TREES DOWN
0200 PM TSTM WND DMG PLATTSBURGH 44.70N 73.46W
06/10/2008 CLINTON NY BROADCAST MEDIA
TREE DOWN
0200 PM TSTM WND DMG 2 S KEESEVILLE 44.48N 73.48W
06/10/2008 ESSEX NY AMATEUR RADIO
10 INCH TREES DOWN
0205 PM TSTM WND DMG PLATTSBURGH 44.70N 73.46W
06/10/2008 CLINTON NY LAW ENFORCEMENT
NUMEROUS TREES DOWN PER STATE POLICE.
0215 PM TSTM WND DMG SOUTH BURLINGTON 44.45N 73.22W
06/10/2008 CHITTENDEN VT NWS EMPLOYEE
TREE DOWN BLOCKING BANSICKLEN RD. BARN ROOF DAMAGED.
SCATTERED TREES DOWN ALONG HINESBURG RD.
0218 PM HAIL 3 S SOUTH BURLINGTON 44.40N 73.22W
06/10/2008 E0.88 INCH CHITTENDEN VT TRAINED SPOTTER
0225 PM HAIL SOUTH BURLINGTON 44.45N 73.22W
06/10/2008 E0.50 INCH CHITTENDEN VT PUBLIC
0225 PM TSTM WND GST NORTH HERO 44.82N 73.28W
06/10/2008 E70.00 MPH GRAND ISLE VT TRAINED SPOTTER
0225 PM TSTM WND DMG NORTH HERO 44.82N 73.28W
06/10/2008 GRAND ISLE VT TRAINED SPOTTER
4 FOOT DIAMETER TREE DOWN.
0230 PM TSTM WND DMG SWANTON 44.92N 73.12W
06/10/2008 FRANKLIN VT PUBLIC
TREE DOWN ON GRAND AVE.
0232 PM TSTM WND GST WILLISTON 44.43N 73.07W
06/10/2008 E45.00 MPH CHITTENDEN VT TRAINED SPOTTER
0232 PM HAIL WILLISTON 44.43N 73.07W
06/10/2008 E0.25 INCH CHITTENDEN VT TRAINED SPOTTER
0232 PM TSTM WND DMG ST. ALBANS 44.81N 73.08W
06/10/2008 FRANKLIN VT PUBLIC
TREE LIMBS DOWN ON MAIN STREET.
0239 PM HAIL ESSEX 44.31N 73.35W
06/10/2008 E0.25 INCH ESSEX NY PUBLIC
0239 PM HAIL WILLISTON 44.43N 73.07W
06/10/2008 E0.88 INCH CHITTENDEN VT NWS EMPLOYEE
WINDS ALSO ESTIMATED 50 MPH.
0243 PM HAIL WILLISTON 44.43N 73.07W
06/10/2008 E1.00 INCH CHITTENDEN VT NWS EMPLOYEE
&&
GERALDMLocal storm report, Jun 10, 3:24 PM EDT, 13 minutes before
PRELIMINARY LOCAL STORM REPORT...SUMMARY
NATIONAL WEATHER SERVICE BURLINGTON VT
324 PM EDT TUE JUN 10 2008
..TIME... ...EVENT... ...CITY LOCATION... ...LAT.LON...
..DATE... ....MAG.... ..COUNTY LOCATION..ST.. ...SOURCE....
..REMARKS..
1235 PM TSTM WND DMG RUSSELL 44.43N 75.15W
06/10/2008 ST. LAWRENCE NY PUBLIC
WINDSPREAD TREES DOWN.
1250 PM TSTM WND DMG COLTON 44.55N 74.94W
06/10/2008 ST. LAWRENCE NY EMERGENCY MNGR
NUMEROUS TREES DOWN.
1259 PM TSTM WND GST POTSDAM 44.67N 74.99W
06/10/2008 M58.00 MPH ST. LAWRENCE NY AWOS
0110 PM TSTM WND DMG MOIRA 44.82N 74.56W
06/10/2008 FRANKLIN NY PUBLIC
NUMEROUS TREES DOWN.
0115 PM TSTM WND DMG SARANAC LAKE 44.33N 74.13W
06/10/2008 FRANKLIN NY AMATEUR RADIO
30 INCH TREE BROKEN OFF
0119 PM TSTM WND GST MALONE 44.85N 74.29W
06/10/2008 M59.00 MPH FRANKLIN NY CO-OP OBSERVER
0140 PM TSTM WND DMG WHIPPLEVILLE 44.81N 74.26W
06/10/2008 FRANKLIN NY CO-OP OBSERVER
WIDESPREAD TREES DOWN MALONE TO WESTVILLE. RT 8 AND 5
CLOSED.
0145 PM TSTM WND DMG SARANAC LAKE 44.33N 74.13W
06/10/2008 FRANKLIN NY LAW ENFORCEMENT
NUMEROUS TREES DOWN PER STATE POLICE.
0149 PM TSTM WND DMG BEEKMANTOWN 44.77N 73.48W
06/10/2008 CLINTON NY BROADCAST MEDIA
NUMEROUS TREES DOWN.
0150 PM TSTM WND DMG 5 SW ALTONA 44.84N 73.73W
06/10/2008 CLINTON NY AMATEUR RADIO
30 INCH TREE SNAPPED OFF 8 FEET ABOVE GROUND. 10 INCH
TREE LIMBS DOWN. ROADS CLOSED.
0152 PM TSTM WND DMG ALTONA 44.89N 73.66W
06/10/2008 CLINTON NY BROADCAST MEDIA
TREES DOWN
0200 PM TSTM WND DMG 2 S KEESEVILLE 44.48N 73.48W
06/10/2008 ESSEX NY AMATEUR RADIO
10 INCH TREES DOWN
0200 PM TSTM WND DMG PLATTSBURGH 44.70N 73.46W
06/10/2008 CLINTON NY BROADCAST MEDIA
TREE DOWN
0205 PM TSTM WND DMG PLATTSBURGH 44.70N 73.46W
06/10/2008 CLINTON NY LAW ENFORCEMENT
NUMEROUS TREES DOWN PER STATE POLICE.
0215 PM TSTM WND DMG SOUTH BURLINGTON 44.45N 73.22W
06/10/2008 CHITTENDEN VT NWS EMPLOYEE
TREE DOWN BLOCKING BANSICKLEN RD. BARN ROOF DAMAGED.
SCATTERED TREES DOWN ALONG HINESBURG RD.
0218 PM HAIL 3 S SOUTH BURLINGTON 44.40N 73.22W
06/10/2008 E0.88 INCH CHITTENDEN VT TRAINED SPOTTER
0225 PM HAIL SHELBURNE 44.38N 73.23W
06/10/2008 E1.00 INCH CHITTENDEN VT PUBLIC
0225 PM TSTM WND DMG NORTH HERO 44.82N 73.28W
06/10/2008 GRAND ISLE VT TRAINED SPOTTER
4 FOOT DIAMETER TREE DOWN.
0225 PM TSTM WND GST NORTH HERO 44.82N 73.28W
06/10/2008 E70.00 MPH GRAND ISLE VT TRAINED SPOTTER
0225 PM HAIL SOUTH BURLINGTON 44.45N 73.22W
06/10/2008 E0.50 INCH CHITTENDEN VT PUBLIC
0230 PM TSTM WND DMG SWANTON 44.92N 73.12W
06/10/2008 FRANKLIN VT PUBLIC
TREE DOWN ON GRAND AVE.
0232 PM TSTM WND DMG ST. ALBANS 44.81N 73.08W
06/10/2008 FRANKLIN VT PUBLIC
TREE LIMBS DOWN ON MAIN STREET.
0232 PM HAIL WILLISTON 44.43N 73.07W
06/10/2008 E0.25 INCH CHITTENDEN VT TRAINED SPOTTER
0232 PM TSTM WND GST WILLISTON 44.43N 73.07W
06/10/2008 E45.00 MPH CHITTENDEN VT TRAINED SPOTTER
0236 PM TSTM WND DMG WESTPORT 44.18N 73.44W
06/10/2008 ESSEX NY DEPT OF HIGHWAYS
TREES DOWN.
0239 PM HAIL WILLISTON 44.43N 73.07W
06/10/2008 E0.88 INCH CHITTENDEN VT NWS EMPLOYEE
WINDS ALSO ESTIMATED 50 MPH.
0239 PM HAIL ESSEX 44.31N 73.35W
06/10/2008 E0.25 INCH ESSEX NY PUBLIC
0240 PM TSTM WND DMG WILLISTON 44.43N 73.07W
06/10/2008 CHITTENDEN VT STORM CHASER
TREES DOWN BLOCKING N. WILLISTON RD AND MOUNTAIN RD.
0243 PM HAIL WILLISTON 44.43N 73.07W
06/10/2008 E1.00 INCH CHITTENDEN VT NWS EMPLOYEE
0301 PM TSTM WND DMG BRISTOL 44.14N 73.08W
06/10/2008 ADDISON VT AMATEUR RADIO
TREES SNAPPING IN WOODS.
0303 PM TSTM WND DMG 2 S BRISTOL 44.11N 73.08W
06/10/2008 ADDISON VT AMATEUR RADIO
3.5 INCH TREE LIMB DOWN
0309 PM TSTM WND GST BRIDPORT 43.98N 73.32W
06/10/2008 M55.00 MPH ADDISON VT TRAINED SPOTTER
&&
GERALDMThe office that day
Everything else NWS Burlington, VT issued on the same UTC day.
| Issued | Product | Office | Counties | Lasted |
|---|---|---|---|---|
| Jun 10, 1:25 PM EDT | Severe Thunderstorm Warning | BTV | Grand Isle | 65 min |
| Jun 10, 1:29 PM EDT | Severe Thunderstorm Warning | BTV | Addison, Chittenden, Grand Isle | 46 min |
| Jun 10, 2:05 PM EDT | Severe Thunderstorm Warning | BTV | Chittenden, Franklin, Grand Isle, Lamoille, Washington | 55 min |
| Jun 10, 2:34 PM EDT | Areal Flood Advisory | BTV | Chittenden | 2 hr |
| Jun 10, 2:55 PM EDT | Severe Thunderstorm Warning | BTV | Addison, Chittenden, Lamoille, Orange, Rutland, Washington | 65 min |
| Jun 10, 3:05 PM EDT | Severe Thunderstorm Warning | BTV | Caledonia, Essex, Franklin, Lamoille, Orleans | 55 min |
| Jun 10, 4:16 PM EDT | Severe Thunderstorm Warning | BTV | Caledonia, Essex, Orange | 24 min |
| Jun 10, 6:27 PM EDT | Severe Thunderstorm Warning | BTV | Rutland, Windsor | 48 min |
| Jun 10, 7:12 PM EDT | Severe Thunderstorm Warning | BTV | Rutland, Windsor | 63 min |
| Jun 10, 7:17 PM EDT | Severe Thunderstorm Warning | BTV | Chittenden, Franklin, Grand Isle, Lamoille, Washington | 58 min |
| Jun 10, 7:57 PM EDT | Severe Thunderstorm Warning | BTV | Caledonia, Essex, Franklin, Lamoille, Orleans, Washington | 63 min |
| Jun 10, 7:57 PM EDT | Severe Thunderstorm Warning | BTV | Addison, Caledonia, Orange, Washington, Windsor | 48 min |
Nearby
Severe Thunderstorm Warnings in Vermont, 2008Every severe thunderstorm warning in 2008
Sources
The product and its follow-ups from the Iowa Environmental Mesonet's archive of National Weather Service and Storm Prediction Center text; local storm reports from the same archive; the sounding from the Mesonet's radiosonde archive; radar from the NEXRAD Level II archive.